It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

New To Synthroid:Problems, Help!


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-23-2008, 09:29 AM   #1
soxman07
Newbie
(male)
 
Join Date: Sep 2008
Location: Texas, us , Us
Posts: 2
soxman07 HB User
Exclamation New To Synthroid:Problems, Help!

I have Cystic Fibrosis , diabetes, and osteoporosis (not severe).
I am a 30 year old MALE.
The reason I have osteoporosis is from steroids I have been given throughout my life due to my Cystic Fibrosis, and mal absorbtion that goes along with this disease.

At my last endocrinologist visit, I learned that my thyroid levels were
"slightly" low. So I was put on Synthroid.

After taking this med for about 5 days, I am having a problem.
Now... at first with my other conditions you might say that it was not from the medicine, however I NEVER experienced this before now.

I am having pain in my hip where my upper legs meet the hip.
It is hard to tell if it is joint pain... or some kind of muscle or tendon pain
(I have never had joint pain before so I would not know.)
The only way I can describe it is a dull aching pain. It is worse when I walk and when I am not. Sometimes when I am not walking it is not there at all, sometimes it kinda is.

I am worried that the Synthroid may be doing this to me.
I am also worried about something else....
I read that long term use of Synthroid can lead to osteoporosis, and since I ALREADY have it... I am worried this would NOT be a good med for me to take, especially given the fact that my doctor said my thyroid was only a "little" low.

Can someone help me in answering these questions?
Thank you so much!

 
Sponsors Lightbulb
   
Old 09-23-2008, 09:52 AM   #2
scoot
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: New To Synthroid:Problems, Help!

i'm not sure if the synthroid is giving you that symptom but it does sound coincidental. i believe people here have complained of muscle stiffness and soreness that could be connected to synthroid. hopefully others will chime in.

i've had my share of muscle problems but i cant honestly say if they were due to hashis, or to levoxyl/synthroid, or due to vitamin deficiency.

were you having any hypothyroidism symptoms? you might not need to be on synthroid at all. did your doctor test for antithyroid antibodies to see if you have autoimmune hypothyroidism/hashimotos?

keep in mind that often vitamin d deficiency exists due to hypothyroidism. with your osteoporosis, that would be important to get checked out.

if you do need to be on something for hypothyroidism, maybe the natural hormones would serve you better since you already have osteoporosis. the dessicated thyroid such as Armour is an option. there are other names for it which i can't recall at the moment.

i wish i had a more definitive answer for you.

 
Old 09-23-2008, 10:01 AM   #3
soxman07
Newbie
(male)
 
Join Date: Sep 2008
Location: Texas, us , Us
Posts: 2
soxman07 HB User
Re: New To Synthroid:Problems, Help!

I do not believe my doctor checked for those things you mentioned.
I DO have vitamen D deficiancy because of mal absorbtion....
so I take vitamin D three times a week.

As far as the symptoms I really cannot tell you.
I am tired but no more than I have been in the past.
My diabetes/Cystic Fibrosis make it where I have to get more sleep than others.

As I said before... my doc said that my thyroid levels were a "little" low.

Any more opinions or input would be appreciated.
I am also going to talk my my other doctors about this so they can ALL chime in
on their opinions.
Thx!

 
Old 09-23-2008, 06:14 PM   #4
optimistic2x2
Junior Member
(female)
 
Join Date: Sep 2008
Location: Chesapeake, VA USA
Posts: 15
optimistic2x2 HB User
Talking Re: New To Synthroid:Problems, Help!

Quote:
Originally Posted by soxman07 View Post
I do not believe my doctor checked for those things you mentioned.
I DO have vitamen D deficiancy because of mal absorbtion....
so I take vitamin D three times a week.

As far as the symptoms I really cannot tell you.
I am tired but no more than I have been in the past.
My diabetes/Cystic Fibrosis make it where I have to get more sleep than others.

As I said before... my doc said that my thyroid levels were a "little" low.

Any more opinions or input would be appreciated.
I am also going to talk my my other doctors about this so they can ALL chime in
on their opinions.
Thx!
I have had joint pain and muscle weakness for years even when working out with a trainer or doing aerobics. I do not know if it is thyroid related but I have it. I have only been on thyroid meds for 3 months so I am still playing with meds. But I have the same pain in my hip and I go to Chiro who does help me tremendously with joints getting out of alignment. I hope this helps. I gentle chiro might be able to fix you right up.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Started synthroid...help talula222 Thyroid Disorders 4 02-18-2010 08:15 AM
Synthroid help upperlimits Thyroid Disorders 2 02-17-2008 12:23 PM
Thyroid? Synthroid? Help? laf8884 Trying to Conceive (TTC) 7 07-03-2007 01:21 AM
will synthroid help lower my cholesterol? margosuperstar Thyroid Disorders 9 08-13-2005 03:11 PM
Armour vs. synthroid? Help teko2000 Thyroid Disorders 3 03-10-2005 07:52 AM
Synthroid...Help!! roocey Thyroid Disorders 3 03-15-2004 02:59 PM
My7yr old starting on Synthroid...help please mydestiny Thyroid Disorders 13 02-07-2004 12:47 PM
my DR can't convert my armour to Synthroid help!! Aces67 Thyroid Disorders 1 06-13-2003 10:31 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!